Hello!

Hello ladies! It has been a LONG time since I’ve posted. No real reason, except that I haven’t had a ton going on and I’ve been trying to keep a promise to myself to not obsess over all things IF-related. It’s been going well. (I have been following you ALL faithfully, however!)


Hmm, so what’s new…what’s new? 


Well, I finally started my Depot Lupron treatment this week. I had my first injection on Tuesday. Not much to report in terms of side effects so far. I hope it’s this easy the entire two months but I know it’s still really early. A gal can dream though, right?!


I received my FET calendar yesterday. Looks like transfer will be sometime around the end of July so still awhile to go. I’m OK with waiting though. We’ve waited this long, what’s a few more months. Plus, I’ve been really watching my diet lately and hope to drop a few pounds before transfer. I want to be in the best possible shape when I’m reunited with my precious embies so a few extra months is OK by me.


One thing that is causing me to lose a little sleep is this whole antihistamine protocol. I think I talked about it in my last post and some of you addressed it, but I still don’t know what to do. I’m not worried at all about the possibility of weight gain (which I talked about in my last post) but I can’t stop thinking about Dr. M’s warnings of possible birth defects. She did say that they have not seen any cases of this at CCRM but that there have been reported cases of birth defects (she specifically mentioned cleft palate) in babies born to moms on prednisone. I know that the dosage for the antihistamine protocol is low but it still has K and I worried and wondering what to do.


There are pros and cons obviously. The only con is the issue mentioned above. The pro is obviously that there is a belief that it may help the body to not reject the embryo. The main reasons that I asked Dr. M about it (she didn’t bring it up, I did) and am considering it are that:


1. I’ve miscarried before. Now we don’t know anything about the causes of that miscarriage. It could have been due to a chromosomal abnormality in the fetus, could have had to do with my hydrosalpinx…who knows.


2. Another CCRM patient stated that Dr. M advised her to try the antihistamine protocol for her second FET because the first (of a chromosomally normal embie) was unsuccessful and she had felt cramping throughout her entire TWW, beginning basically right after transfer. I’ve experienced this in the past after transfers – cramping beginning basically right away and lasting throughout the TWW.


I know the decision ultimately comes down to least regrets. Which decision will lead to the least regrets but that’s the problem…I don’t know.

Advertisements

9 thoughts on “Hello!

  1. Jen, so great to hear from you. I'm so excited you have a date for your FET! July will be here before you know it!This is not an easy decision you have to make here about the prednisone, and I certainly have no particular insight. I'm sure, though, that you will figure out the best route for you and K, and will come to terms with the risks. That's the best any of us can do, right?Thanks for posting, I am so excited for you!!!

  2. Good to see you back, Jen! As you know I did prednisone on my last transfer, Schoolie put me on it and didn't mention the cleft palate risk. It's understandable to be worried and it's only you that can make the decision but like PP said, if things don't go well for this FET (knock on wood), would you wonder?

  3. Hi!I'm a stranger, just found your blog through Mo's (Life and Love in the Petri Dish)About predni.sone and pregnancy, here's a translation from a French site that's very reassuring. This site's audience is professionals (midwives, general practitioners…) and aims to synthesise data on interaction between active substances and pregnancy.I hope my translation will hold, English isn't my native language!The original can be found using the scrolldown menu there :http://www.lecrat.org/medicament.php3#(I can't find a way to link directly to the article).*Birth defects*Data in pregnant women who were given cortic.osteroids, whatever the molecule and the treatment, are reassuring (scientific publications are numerous and the hindsight important). The possibility of cleft palate that was previously suggested can be now rejected.*foetal and neonatal considerations* The Predniso.lone that is synthesised in the maternal liver from predni.sone gets metabolised into inactive predn.nisone in the placenta. IUGR and small birth weights were mentioned in children whose mother received a long lasting corti.costeroid treatment for chronic pathologies (lu.pus, ast.hma…). The responsibility of the pre-existing condition can't be excluded. An impact on the foetal and neonatal surrenal is theoretically possible if any corti.costeroid is given in the last stage of pregnancy. However, this impact is unlikely with a continuous treatment (???"traitement d'entretien en cours de grossesse) all through the pregnancy (?????) *What to do?* *When trying to conceive* There's no reason to stop or modify a pred.nisone treatment. *during pregnancy* Pred.nisone can be used in any efficient dose whatever the pregnancy stage. If given during the last stages, forewarn the medical team who will take care of the newborn. *If a pregnancy is found during the treatment* Reassure about the birth defect risk. Pred.nisone can be continued whatever the dose or the pregnancy stage. If given during the last stages, forewarn the medical team which will take care of the newborn.I hope this helps you, and I'm keeping my fingers crossed for the next steps!

  4. Welcome back, Jen! I wish I had words of wisdom for you, but you know I struggle with these decisions as well. If we get to another transfer, I also planned to ask about this protocol, however, I am waffling as of late. Unfortunately for me, there seems to be a pattern of steroid use and vision disturbances. I actually hadn't heard about the cleft palate issue, but that of course is worth considering as well.I hope watching your diet pays off and you are super ready for your transfer 🙂 I am dealing with a record weight gain from my last cycle, and it is driving me crazy! Hang in there, and I hope you find peace in your no regrets decision.

  5. Hi Jelly, great to see a post from you. Glad that you have started the Depot Lupron and are tolerating it well so far. I do not have much to contribute about the medication. I know its scary about side effects, I was freaking out about my crionine, but then I researced a bit and saw the risk was really low. So maybe you should reserach a bit more and check out other women who may have taken it. That may help reduce your concerns. It sucks to have to worry about all this, in addition to regular IF worries 😦

  6. Jen – Welcome back! So great to see you and can't wait until July! My advice (even though you didn't really ask) is to ask yourself "If I don't try it and something goes wrong, will I always be wondering if that would have made the difference?" If it were me, I would try it. Each time I cycled (four total), they had me on it. The two times I cycled with Dr. Sch, he put me on a 20 mg dosage and never mentioned these risks. They had been trying it on patients for several years at that point…and today we are even a few more years down the road and it is my understanding that many IF patients continue to take it.Hope this helps.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s